AIMS Mathematics (Mar 2021)

Uniqueness and exponential instability in a new two-temperature thermoelastic theory

  • José R. Fernández,
  • Ramón Quintanilla

DOI
https://doi.org/10.3934/math.2021321
Journal volume & issue
Vol. 6, no. 6
pp. 5440 – 5451

Abstract

Read online

In this work we consider the temperature-rate dependent two temperatures thermoelastic theory. It has been proposed very recently. We study the case in which the elasticity tensor may not be positive definite. Thus, the problem can be ill posed in the sense of Hadamard. We adapt the logarithmic convexity argument to the specific situation proposed by this theory. That is, we define a suitable function on the solutions satisfying that the logarithm is convex. Uniqueness and instability of the solutions under suitable conditions on the constitutive tensors are proved.

Keywords